MAUDE Adverse Event Report: CARDINAL HEALTH, INC. MAGELLAN; SYRINGE, PISTON

CARDINAL HEALTH, INC. MAGELLAN; SYRINGE, PISTON
Model Number 8881892950
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that they had an accidental needlestick incident involving syringe model 8881892950 dispensed by pharmacy for long-acting insulin administration.The core safety concern is that the needle guard on this syringe does not engage smoothly.Initially, it slides up and appears to stop, which can give the impression that the needle is fully covered.However, nurses need to apply additional force beyond this initial resistance to fully activate the safety guard and properly cover the needle.This incomplete closure creates a risk for accidental needlesticks.Additional information received on 23jul2025 stated that there was no medical treatment needed due to it being a clean needle stick.
 
Additional Manufacturer Narrative
Corrected the contact office - manufacturing site address, city, state and zip code in section g.
 
Additional Manufacturer Narrative
Without a known lot number, the device history record cannot be reviewed.Prior to a lot¿s release, the lot must be deemed acceptable by-passing inspections that are based on a valid sampling plan.During production, inspectors routinely examine a statistical sample both physically and visually.One photo was provided for evaluation; however, we could not observe any issues with the safety shield not functioning as intended when analyzing the photograph.There were no physical devices returned for evaluation; therefore, the affected product could not be evaluated to confirm the reported failure.As such, a root cause could not be determined.No corrective actions are needed at this time.We will continue to monitor related reports to determine if additional actions are necessary.

Brand Name
MAGELLAN
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
1222 sherwood rd
norfolk NE 68701
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key22741860
Report Number1423537-2025-00308
Device Sequence Number6037366
Product Code FMF
UDI-Device Identifier10884521005945
UDI-Public10884521005945
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K061492
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8881892950
Device Catalogue Number8881892950
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date08/07/2025
09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown